Aug 2026· Cermin Dunia Kedokteran· Vol 53, pp. 561-566· 0 citations· 16 references
TL;DR
Early recognition of clinical manifestations, prompt discontinuation of propofol infusion, and timely initiation of supportive management are essential to reduce morbidity and mortality associated with PRIS.
Abstract
Propofol-related infusion syndrome (PRIS), first described in 1990, is a rare and dangerous condition caused by high-dose (> 4 mg/kg/hour) and prolonged (> 48 hours) administration of propofol in mechanically ventilated patients. This condition is characterized by a progressive constellation of multi-organ failure. The main clinical presentations include severe metabolic and lactic acidosis, rhabdomyolysis, acute liver failure, lipemic blood, hyperkalemia, and cardiovascular impairment or marked bradycardia, which can lead to cardiac arrest. The mechanism of PRIS remains unclear and is likely controversial. The most effective way to prevent PRIS is to remain vigilant and maintain a high level of suspicion during prolonged propofol administration. Early recognition of clinical manifestations, prompt discontinuation of propofol infusion, and timely initiation of supportive management are essential to reduce morbidity and mortality associated with PRIS. Understanding the underlying pathophysiology and identifying patients at high risk may improve preventive strategies and optimize outcomes in critically ill patients receiving prolonged propofol infusion.
Malignant hyperthermia (MH) is a rare pharmacogenetic disorder typically triggered by volatile anesthetics or succinylcholine, but its occurrence after total intravenous anesthesia (TIVA) remains exceptional and underreported. Propofol-based TIVA is recommended for MH-susceptible patients to avoid known triggers, yet a...
J. Lee, Hyungtae Kim, W. Koh et al.· Cureus· 0 citations
Sugammadex is widely used for rapid and predictable reversal of aminosteroid neuromuscular blockade and has a favorable safety profile. However, rare cardiovascular adverse events, including severe hypotension, bradycardia, and asystole, have been reported. We describe a case of a 39‐year‐old healthy male who developed...
Bibek Devkota, Marcus Wilson, Babita Bhattarai· Case reports in anesthesiolo...· 0 citations
Sepsis is a common cause of admission to pediatric intensive care and is associated with high morbidity and mortality. Since 2005, diagnostic criteria have evolved, culminating in the Phoenix Criteria (2023), which define sepsis as organ dysfunction secondary to a dysregulated immune response. Given its heterogeneity,...
María Slöcker Barrio, C. Schüffelmann, A. Díaz Vico et al.· Medicina Intensiva· 0 citations
INTRODUCTION
Postoperative hemorrhagic shock is a time-critical complication associated with high morbidity and mortality, particularly in older surgical patients, requiring rapid, coordinated management in the intensive care unit (ICU). This case report describes specialized nursing management guided by the Internatio...
A. Amado, M. Marques, A. Pedro et al.· Enfermeria intensiva· 0 citations
An adolescent with severe venlafaxine intoxication in whom serial therapeutic drug monitoring (TDM) was performed, enabling detailed toxicokinetic characterization throughout the clinical course, provided valuable information on the toxicokinetic progression and supported clinical decision-making regarding the timing o...
M. Krivošová, N. Žideková, Zuzana Kubišová et al.· Journal of Analytical Toxico...· 0 citations
Routine clinical use of volatile ICU sedation in ARDS is currently not recommended outside of clinical trials, pending further high-quality data suggesting benefit.
B. O'Gara, C. Boncyk, L. M. Müller-Wirtz et al.· Intensive Care Medicine· 0 citations
We use cookies to run the site and, with your consent, for analytics and to show ads.
See our Cookie Policy.